MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® TOTAL BILIRUBIN (TBIL) FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® TOTAL BILIRUBIN (TBIL) FLEX® REAGENT CARTRIDGE
Catalog Number K1167 SMN10445146
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant, falsely depressed total bilirubin result.The tbil ifu indicates that any "report containing flags and/or comments should be addressed according to your laboratory's procedure and not reported": limitations of procedure: the instrument reporting system contains flags and comments to provide the user with information regarding instrument processing errors, instrument status information and potential errors in total bilirubin results.Refer to your dimension vista® operator's guide for the meaning of report flags and comments.Any report containing flags and/or comments should be addressed according to your laboratory's procedure manual and not reported.The data indicates the system is flagging correctly for a hemolysis error and is working as specified.Hsc has reviewed the information provided and concludes that it is not a reagent lot or method issue.There is no evidence of a product nonconformance.The system is working as specified and flagging correctly for the presence of hemolysis for tbil samples.Hsc concludes the cause of this event of reporting of falsely low tbil results for sample id (b)(6) was due to operator error.The operator reported tbil results with e111: hemolysis error.Results with a hemoglobin error are not reportable.No product non-conformance was identified with the instrument or reagent.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant, falsely depressed total bilirubin result with a e111 hemolysis error flag was obtained on a neonate patient sample on the dimension vista instrument.The discordant result was reported to the physician(s) who questioned the result.A new sample drawn from the same patient was processed the next day on the original instrument and a higher result was obtained.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant falsely depressed total bilirubin (tbil) result.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® TOTAL BILIRUBIN (TBIL) FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8185331
Report Number2517506-2018-00678
Device Sequence Number19194269
Product Code CIG
UDI-Device Identifier00842768015717
UDI-Public00842768015717
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Catalogue NumberK1167 SMN10445146
Device Lot Number18233BH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1